What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 9, 1:26 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 9, 1:26 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
226 PM EDT Sat Jun 9 2018
.SYNOPSIS...
Issued at 128 PM EDT Sat Jun 9 2018
Thunderstorms have fired along an outflow boundary this afternoon
across northern Indiana. This convection will push into Ohio.
Expect a lull tonight after sunset but additional storms are
anticipated for Sunday. There is a low risk for isolated gusty
winds but the main threat will be locally heavy rain and isolated
flooding in areas that have already seen heavy rain in the past
few days. Temperatures will remain near seasonal averages with
highs around 80 and lows in the 60s.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 224 PM EDT Sat Jun 9 2018
MCV that moved through Chicago this morning has kicked up storms
this afternoon and will continue through this evening as the
atmosphere recovers from earlier precip. Better chance for some
stronger storms along and east of I-69 where higher instability is
present with biggest svr threat of gusty winds likely from precip
loading and heavy rain as pwat values are between 1.5-1.75.
General storm trend has been progressive which should limit some
flooding potential. Overnight looks relatively quiet as the CWA
area falls in between two MCS's.
Latest trends show another MCS will be developing over MN/IA state
line and propagate south and east through IL into IN. Current
thinking is that the bulk of the precip will miss our CWA to the
south as it rides downs the instability gradient off to our south
and west. Best chance to see rain and thunderstorms will be in far
south and southwest zones. After the MCS passes through the rest
of the day looks dry until near sunset as showers and
thunderstorms fire up again across the area along the remnant
outflow from the overnight MCS. Severe threat is minimal due low
amounts of shear and instability.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 224 PM EDT Sat Jun 9 2018
Monday it appears the stationary front gets pushed to the south
which will keep areas north of US 6 dry while areas south with
showers and thunderstorms. Still some uncertainty in how far south
the stationary front goes as models have been moving it back and
forth. Cold front approaches the area on Tuesday with more showers
and storms. Can not rule out a severe threat on Tuesday as
instability increases with CAPE values reaching into the 2000 j/kg
and near 7 degree mid level lapse rates. However, shear profiles
in nearly unidirectional and deep layer shear is under 30 kts
which will limit organization and development.
Mid week a ridge develops upstream to our west but models
disagree on how far eastward the ridge moves. Canadian puts us
under the ridge while GFS and ECMWF keeps it just to our west.
Placement of ridge axis will determine how wet or dry we become.
Kept chance pope at times to due to several waves of energy will
ride the ridge and move into our area toward the end of the week
bringing additional chances of rain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 128 PM EDT Sat Jun 9 2018
Convection has fired along an outflow boundary this aftn that has
laid out from ne to sw due to this mornings tstm activity. KFWA
is likely to be impacted in the 18-21Z time period before this
activity pushes into Ohio for the evening. Conditions are
conducive for isolated stronger wind gusts and heavy downpours
with stronger storms as precip loading is the likeliest scenario
with this pulse type storms. Brief MVFR or IFR conditions will
accompany stronger storms this aftn and evening, but otherwise VFR
conditions should persist. Passage of the vort max should provide
a lull in shower/storm chances late this evening into tonight.
There exists a chance for additional upstream convection to impact
the terminal sites after 06Z as a more organized convective
system moves back into NW Indiana.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...MF
SHORT TERM...Heidelberger
LONG TERM...Heidelberger
AVIATION...MF
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 9, 3:14 AM EST, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
414 AM EDT Sat Jun 9 2018
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
414 AM EDT Sat Jun 9 2018 /314 AM CDT Sat Jun 9 2018/
This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.
.DAY ONE...Today and Tonight
Thunderstorms are expected today. Gusty winds...locally heavy
rain...and isolated flooding are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms with locally heavy rain are possible again on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-100815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
414 AM EDT Sat Jun 9 2018
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...Today and Tonight
Thunderstorms are expected today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms are expected again on Sunday.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 9, 11:59 AM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1259 PM EDT SAT JUN 9 2018
INZ018-024>026-091730-
Wabash-Huntington-Allen-Wells-
1259 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN...EAST
CENTRAL WABASH...CENTRAL HUNTINGTON AND NORTH CENTRAL WELLS
COUNTIES...
At 1257 PM EDT, a strong thunderstorm was located near Andrews, or
near Huntington, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Wayne, Huntington, New Haven, Ossian, Andrews, Markle, Aboite,
Middletown, Roanoke, Lancaster, Zanesville, Mount Etna, Nine Mile,
Bowerstown, Yoder, Poe, Hessen Cassel, Majenica, Banquo and Mahon.
This includes the following highways...
Interstate 469 between mile markers 0 and 16.
Interstate 69 in Indiana between mile markers 284 and 306.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4082 8572 4101 8537 4100 8534 4103 8533
4115 8510 4097 8497 4069 8563
TIME...MOT...LOC 1657Z 240DEG 48KT 4079 8557
MFSpecial weather statement, Jun 9, 12:09 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
109 PM EDT SAT JUN 9 2018
INZ025-026-032-033-091745-
Huntington-Blackford-Wells-Grant-
109 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...NORTHERN
BLACKFORD...SOUTHERN HUNTINGTON AND WELLS COUNTIES...
At 108 PM EDT, a strong thunderstorm was located near Van Buren, or 7
miles northeast of Marion, moving east at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Marion, Bluffton, Gas City, Montpelier, Van Buren, Warren,
Nottingham, Poneto, Mcnatts, Landess, Wellsburg, Liberty Center,
Mount Zion, Buckeye, Keystone, Domestic, Pleasant Plain, Home Corner,
Travisville and Reiffsburg.
This includes Interstate 69 in Indiana between mile markers 262 and
278.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 8568 4065 8564 4069 8564 4080 8509
4057 8508 4057 8520 4055 8520 4050 8564
TIME...MOT...LOC 1708Z 256DEG 48KT 4061 8556
FRAZIERSpecial weather statement, Jun 9, 1:13 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
213 PM EDT SAT JUN 9 2018
INZ026-027-033-034-091845-
Jay-Blackford-Adams-Wells-
213 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLACKFORD...
SOUTHEASTERN WELLS...SOUTHERN ADAMS AND NORTHERN JAY COUNTIES...
At 213 PM EDT, a strong thunderstorm was located near Montpelier, or
10 miles northeast of Hartford City, moving east at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Portland, Berne, Montpelier, Geneva, Pennville, Westchester, Center,
Nottingham, Bryant, Trinity, Ceylon, Dillman, Petroleum, Keystone,
Linn Grove, Domestic, New Corydon, Fiat, Balbec and Trenton.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 8528 4060 8533 4073 8480 4048 8480
TIME...MOT...LOC 1813Z 256DEG 48KT 4053 8521
FRAZIER